MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2210
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown taper.Device labeling addresses the reported event as follows: precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.Warning: patients should be advised that the lap-band system is a long-term implant.Explant (removal)and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have been "evaluated for a lap band tubing leak." [patient] "felt there was no restriction and there was minimal fluid in [their] system.When saline was injected it did not return full volume.X-ray showed proximal tubing leak, which required laparoscopy to repair.Leak was too close to band to repair at laparoscopy." device was removed.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.Brown discoloration was observed on the port septum.Needle marks were observed on the port septum.Six non-penetrating nicks were noted on the band belt and buckle.A port leak test was performed and no leakage was observed.A fill inspection test was performed an no blockage was noted.An air leak test was performed and leakage from the band ring/shell where the band was noted to be separated from the belt was observed.Under microscopic analysis, the ends of the band ring/shell were noted to have striated edges, which is consistent with device removal activities.The port tubing and the band tubing were noted to have a striated end cut, consistent with device removal.

Brand Name
LAP-BAND® SYSTEM 9.75 WITH ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC
1120 s. capital of texas hwy
bldg. 1, ste. 300
austin TX 78746
MDR Report Key7049844
Report Number3006722112-2017-00385
Device Sequence Number13815450
Product Code LTI
UDI-Device Identifier10811955020145
UDI-Public10811955020145
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2008
Device Model NumberB-2210
Device Catalogue NumberB-2210
Device Lot Number1329974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight93